Industrial Psychiatry Journal

CASE REPORT
Year
: 2011  |  Volume : 20  |  Issue : 2  |  Page : 131--133

Stevens-Johnson syndrome progressing to toxic epidermal necrolysis with haloperidol and carbamazepine combination


Ajay Kumar1, Sukanto Sarkar2, Samir Kumar Praharaj3, Sayeed Akhtar4, M Diwakar5 
1 Army College of Medical Sciences, Delhi Cantt., Delhi, India
2 Department of Psychiatry, Mahatma Gandhi Medical College and Research Institute, Pudduchery, India
3 Department of Psychiatry, Kasturba Medical College, Manipal, Karnataka, India
4 Department of Psychiatry, Central Institute of Psychiatry, Kanke, Ranchi, Jharkhand, India
5 Department of Psychiatry, Base Hospital Delhi Cantt, Delhi, India

Correspondence Address:
Ajay Kumar
Army College of Medical Sciences, Delhi Cantt. - 110 010, Delhi
India

Carbamazepine and other anticonvulsants are commoner cause of severe adverse cutaneous drug reactions such as erythema multiforme, toxic epidermal necrolysis (TEN), and Stevens-Johnson syndrome (SJS). We report a case of SJS rapidly progressing to TEN with a combination of haloperidol and carbamazepine in a patient with bipolar affective disorder. The pathophysiological mechanism underlying this reaction is discussed.


How to cite this article:
Kumar A, Sarkar S, Praharaj SK, Akhtar S, Diwakar M. Stevens-Johnson syndrome progressing to toxic epidermal necrolysis with haloperidol and carbamazepine combination.Ind Psychiatry J 2011;20:131-133


How to cite this URL:
Kumar A, Sarkar S, Praharaj SK, Akhtar S, Diwakar M. Stevens-Johnson syndrome progressing to toxic epidermal necrolysis with haloperidol and carbamazepine combination. Ind Psychiatry J [serial online] 2011 [cited 2021 Mar 5 ];20:131-133
Available from: https://www.industrialpsychiatry.org/article.asp?issn=0972-6748;year=2011;volume=20;issue=2;spage=131;epage=133;aulast=Kumar;type=0